MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC MEDEX EXTENSION FILTER SETS; FILTER, INFUSION LINE

SMITHS MEDICAL ASD, INC MEDEX EXTENSION FILTER SETS; FILTER, INFUSION LINE
Catalog Number MX448HFB
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This file was originally incorrectly filed under registration number 9616567-2025-00031-00.The date of that submission was 17-feb-2025.Device was received for analysis.Visual and functional evaluation was performed a crack was observed on the female luer of the filter, along the parting line.A leak was observed at the female luer connection from the crack previously observed.The leak was observed to start at 0.5 psi.Complaint was confirmed.The causal factor of failure mode crack at the female port of the blue filter was related to a mishandling of the product.Device history review found no discrepancies or anomalies were observed during the manufacturing of this lot.
 
Event or Problem Description
It was reported that lipids started leaking where the regular iv tubing meets the lipid filter on a pcvc line.Also, the lipids leaked at connection between regular baxter iv tubing and medex micron lipid filter.There were unknown patient harms or adverse events reported as a result of the event.

Brand Name
MEDEX EXTENSION FILTER SETS
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane n
minneapolis MN 55442
Manufacturer Contact
reed covert
6250 shier rings road
dublin, OH 43016
2247062300
MDR Report Key22070349
Report Number1526863-2025-00058
Device Sequence Number20932081
Product Code FPB
UDI-Device Identifier10351688507457
UDI-Public(01)10351688507457(17)270701(10)6020860
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX448HFB
Device Lot Number6020860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown